Jump to content

Ssri's But Which One!!!!!!


Recommended Posts

I have my appointment with Prof M coming up and although I have tried many drugs this year that sadly have not helped my Heart rate, i would appreciate any advice as to which drug maybe the one I should discuss with my Dr.

I have been on Mirtazapine and Amitriptylin in the past and these particular group of drugs made my tachy worse and both lowered my BP even more. I am on Midodrine for low BP you see.

I have done a lot of reading and have had people on here describing to me how they got on, so it would be great to compare them and hopefully discuss the right on with my Dr. I am so tired of being put on drugs that just make me worse and knock me back another 5 steps.

If I have become "wired" or restless on the Mirtazapine and Amitriptyline, i really want to get this next step right and not take another SSRI that could do this to me again, although i know its a case of suck it and see half the time...

Do people on here think this would be a good list to discuss with the Dr?

Lexapro

Paxil

Cymbalta

Naltrexone (I know this stricly is not an SSRI)

Link to comment
Share on other sites

You might want to add Prozac to that list. From what I remember reading when I first went on it, it's pretty well tolerated compared to some of the other SSRIs. It also doesn't really have a withdrawal, if you ever want to go off of it, because of its long half-life.

I went off of it because the number of meds I was on was getting ridiculous, imo, but not because it wasn't helpful. The most obvious way it helped me was with how irritable I could get from the physical stress of POTS. My temper could be wicked short and I absolutely HATED how nasty I could get. I felt so much better after a few weeks on it. I'm not sure if it was alleviating some physical bp/brain blood flow symptoms or just working on my seratonin, but either way it was good. And even after 4 months off it, I'm nowhere near as bad as I was before I started on it, which was something I was worried about.

Link to comment
Share on other sites

I had aweful palpitations and sweats the second day after taking Prozac's generic.. I'm not sure if that caused it but I stopped taking the Prozac and the symptoms have subsided a little bit...

Link to comment
Share on other sites

I have talked a lot about lexapro and how it was the best med I have taken for POTSbut also the worst one trying to get on. The first couple week are just plain rotten. It was lie that for zoloft and lexapro. If you plan on starting an SSRI, dont even judge how you are doing until atleast a month after. Unless you are having an allergic reaction, stick with it. Lexapro increased my POTS symptoms tenfold the first couple weeks until I got used to it. I lived off of klonopin and tried to just sleep the days away. I went from being bed bound for 8 months to working and driving again. This is not a quick fix med and the beginning was very rough for me.

Link to comment
Share on other sites

I think what Dani said about Lexapro not being a quick fix med goes for most ssri's. It took about 4 to 6 weeks for me to have the hr lowering effect. When my doc found it didn't lower enough it took another 4 to 6 weeks for the upped dosage to work. I'm quite happy the way it works for me!

Link to comment
Share on other sites

I took a variety of drugs until I settled on Klonopin. It is a central nervous system depressant and is in the same family as Valium. I still have a hard time standing for more than a few minutes before all the blood drains out of my head. But the Klonopin really evened out my tachycardia and I almost never have chest pains or the feeling of a pounding heart anymore. I had to get my phychiatrist to prescribe it for me. I asked my cardiologist about taking Klonopin and she said it was ok with her, but that I had to get approval from my phychiatrist first. Good luck finding something that works for you!

Link to comment
Share on other sites

Million dollar question....Lexapro helped my HR tremendously (too much, actually), but the GI side-effects were unbearable. Prozac had less side-effects for me, but did nothing for the HR and gave me palpitations, chest pain, etc. Really wish I could find something effective that didn't have such nasty side-effects.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...